On the autonomous metric on the group of area-preserving diffeomorphisms of the 2-disc

Michael Brandenbursky, Jarek Kedra

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

Let D2 be the open unit disc in the Euclidean plane and let G := Diff(D2,area) be the group of smooth compactly supported area-preserving diffeomorphisms of D2. For every natural number k we construct an injective homomorphism Zk ¿ G, which is bi-Lipschitz with respect to the word metric on Zk and the autonomous metric on G. We also show that the space of homogeneous quasimorphisms vanishing on all autonomous diffeomorphisms in the above group is infinite-dimensional.
Original languageEnglish
Pages (from-to)795-816
Number of pages23
JournalAlgebraic & Geometric Topology
Volume13
Issue number2
DOIs
Publication statusPublished - 28 Mar 2013

Keywords

  • area-preserving diffeomorphisms
  • braid groups
  • quasimorphisms
  • quasi-isometric embeddings
  • bi-invariant metrics

Fingerprint Dive into the research topics of 'On the autonomous metric on the group of area-preserving diffeomorphisms of the 2-disc'. Together they form a unique fingerprint.

  • Cite this